Alert archive / Arkansas / Flash Flood Warnings in 2008

Flash Flood Warning 63, NWS Memphis, TN

May 2, 2008Crittenden County, Mississippi County, Arkansas

NWS Memphis, TN issued this flash flood warning at May 2, 2008, 3:31 PM CDT for Crittenden County, Mississippi County, Arkansas. It was in force for 89 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 2, 2008, 3:31 PM CDT (20:31 UTC)
Expired
May 2, 2008, 5:00 PM CDT
In force
89 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon
Flood severity
None

Counties Crittenden County, AR, Mississippi County, AR

The radar

The Memphis radar (KNQA), 29 km from the middle of the area, began a volume at 20:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 8.5 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2008-05-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1314 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2008-05-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 532 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1314 J/kg
Mixed-layer CIN
-56 J/kg
Mixed-layer LCL
609 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
532 m²/s²
0-3 km storm-relative helicity
505 m²/s²
Significant tornado parameter
3.8
Supercell composite
15.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KMEG 022031
FFWMEG
ARC035-093-022200-
/O.NEW.KMEG.FF.W.0063.080502T2031Z-080502T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
331 PM CDT FRI MAY 2 2008

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHERN CRITTENDEN COUNTY IN EASTERN ARKANSAS...
  SOUTHWESTERN MISSISSIPPI COUNTY IN EASTERN ARKANSAS...

* UNTIL 500 PM CDT

* AT 331 PM CDT... OVER THE PAST 3 HOURS DOPPLER RADAR ESTIMATES THAT
  1 TO 3 INCHES OF RAINFALL HAS FALLEN ACROSS THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WILSON...
  TURRELL...JOINER...JERICHO...GILMORE...EARLE AND BASSETT.

ADDITIONAL RAINFALL AMOUNTS OF 2 INCHES ARE POSSIBLE IN THE WARNED 
AREA.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT FLASH FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5.

LAT...LON 3566 8993 3556 8999 3554 9004 3542 9005
      3542 9007 3531 9016 3517 9012 3518 9048
      3543 9048 3546 9041 3545 9030 3551 9028
TIME...MOT...LOC 2031Z 180DEG 0KT 3525 9030

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at May 2, 2:23 PM CDT, 1 hour 8 minutes earlier.

Area forecast discussion, May 2, 2:23 PM CDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
223 PM CDT FRI MAY 2 2008

.DISCUSSION...
A BUSY SEVERE WEATHER AFTERNOON IN PROGRESS ACROSS THE MID SOUTH.
A LINE OF STRONG TO SEVERE THUNDERSTORMS EXTENDED FROM EASTERN AR
TO NORTHWEST TN AT 200 PM. REPORTS OF TORNADOES...LARGE HAIL AND
DAMAGING WINDS HAVE BEEN COMING IN FROM ARKANSAS AND THE MISSOURI
BOOTHEEL SINCE THIS MORNING. THIS LINE WILL PROGRESS ACROSS THE
MID SOUTH THROUGH THIS EVENING. PLEASE REFER TO CURRENT
OUTLOOK...WATCH AND WARNING STATEMENTS FOR THE LATEST INFORMATION.

DEWPOINTS REMAIN IN THE 60S DEGREES FAHRENHEIT FOR ABOUT 50 TO 75
MILES BEHIND THE CURRENT LINE OF CONVECTION. THERE IS ANOTHER
POTENT UPPER LEVEL SHORTWAVE TROUGH WHICH WILL MOVE NORTHWEST OF
THE REGION THIS EVENING. WILL HAVE TO MONITOR THE POTENTIAL FOR
ADDITIONAL SEVERE WEATHER BEHIND THIS LINE THROUGH THE EARLY
SATURDAY MORNING.

MUCH DRIER AND SOMEWHAT COOLER AIR MOVES INTO THE REGION FOR THIS
WEEKEND AS A SURFACE HIGH PRESSURE SETTLES IN. THE NEXT CHANCE FOR
PRECIPITATION IS EXPECTED TO BE THE MIDDLE OF NEXT WEEK IN
RESPONSE TO A SOUTHERLY SURFACE FLOW BRINGING GULF MOISTURE
NORTHWARD AND A NORTHERN BRANCH H5 SHORTWAVE TROUGH PASSING TO THE
NORTH.

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  59  76  50  71 /  90  10  10   0
MKL  59  73  46  70 /  90  10  10   0
JBR  55  72  47  69 /  70  10  10   0
TUP  62  77  49  73 /  90  40  10   0

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...WIND ADVISORY UNTIL 9 PM CDT THIS EVENING FOR CLAY-CRAIGHEAD-
     CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
     PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.

MO...WIND ADVISORY UNTIL 9 PM CDT THIS EVENING FOR DUNKLIN-PEMISCOT.

MS...WIND ADVISORY UNTIL 9 PM CDT THIS EVENING FOR BENTON MS-COAHOMA-
     DESOTO-LAFAYETTE-MARSHALL-PANOLA-QUITMAN-TALLAHATCHIE-TATE-
     TUNICA-YALOBUSHA.

TN...WIND ADVISORY UNTIL 9 PM CDT THIS EVENING FOR CROCKETT-DYER-
     FAYETTE-GIBSON-HARDEMAN-HAYWOOD-LAKE-LAUDERDALE-MADISON-
     OBION-SHELBY-TIPTON-WEAKLEY.

&&

OKULSKI
Hazardous weather outlook, May 2, 2:39 PM CDT, 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
239 PM CDT FRI MAY 2 2008

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-032145-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
239 PM CDT FRI MAY 2 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS ALONG AND WEST
OF A LINE FROM BRUCE MISSISSIPPI...TO CORINTH MISSISSIPPI...TO
PARSONS TENNESSEE. AREAS EAST OF THE ABOVE MENTIONED LINE ARE IN A
SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT.

A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL MOVE ACROSS WESTERN
TENNESSEE AND NORTHERN MISSISSIPPI THROUGH 900 PM THIS EVENING.
LARGE HAIL AND DAMAGING WINDS ARE THE MAIN HAZARDS...AND A FEW
TORNADOES WILL BE POSSIBLE ALONG THE LINE. ADDITIONAL SEVERE
WEATHER DEVELOPMENT IS POSSIBLE BEHIND THIS LINE THROUGH EARLY
SATURDAY MORNING. PLEASE REFER TO CURRENT SEVERE WEATHER WATCHES
AND WARNINGS AS WELL AS SIGNIFICANT WEATHER ALERTS FOR THE LATEST
INFORMATION.

ALONG WITH THE SEVERE THUNDERSTORM THREAT...HEAVY RAINFALL OF 1 TO
2 INCHES WITH SOME LOCALLY HIGHER AMOUNTS IS EXPECTED ACROSS THE
MIDSOUTH. LOCALIZED FLASH FLOODING WILL BE POSSIBLE THIS AFTERNOON AND
TONIGHT. PLEASE REFER TO CURRENT FLASH FLOOD WARNINGS OR SMALL
STREAM FLOOD ADVISORIES FOR THE LATEST INFORMATION.

STRONG SOUTHERLY WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 40 MPH
WILL OCCUR THROUGH 900 PM CDT THIS EVENING ACROSS EASTERN
ARKANSAS...THE MISSOURI BOOTHEEL...WEST TENNESSEE...AND NORTHWEST
MISSISSIPPI. A WIND ADVISORY IS IN EFFECT FOR THESE AREAS THROUGH
900 PM CDT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY
MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NEEDED
THIS AFTERNOON AND TONIGHT.

OKULSKI

In the hours before

Local storm report, May 2, 2:11 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
211 PM CDT FRI MAY 02 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1118 AM     TSTM WND GST     OAK GROVE HEIGHTS       36.13N 90.52W
05/02/2008  E60.00 MPH       GREENE             AR   PUBLIC

            ESTIMATED 60 MPH WIND GUSTS IN OAK GROVE HEIGHTS.

1210 PM     HAIL             3 N KENNETT             36.28N 90.05W
05/02/2008  E1.00 INCH       DUNKLIN            MO   PUBLIC

            DIME TO QUARTER SIZE HAIL NORTH OF KENNETT.

1218 PM     HAIL             CASH                    35.80N 90.93W
05/02/2008  E0.75 INCH       CRAIGHEAD          AR   POST OFFICE

            PENNY SIZE HAIL IN CASH.

1224 PM     HAIL             4 W JONESBORO           35.82N 90.76W
05/02/2008  E1.00 INCH       CRAIGHEAD          AR   EMERGENCY MNGR

            QUARTER SIZE HAIL AT COUNTY ROAD 151 AND STATE HIGHWAY
            91. HAS BEEN OCCURRING FOR SEVERAL MINUTES.

1224 PM     TSTM WND GST     4 W JONESBORO           35.82N 90.76W
05/02/2008  E60.00 MPH       CRAIGHEAD          AR   EMERGENCY MNGR

            60 MPH WIND ESTIMATED WIND GUSTS AT COUNTY ROAD 151 AND
            STATE HIGHWAY 91.

1233 PM     HAIL             JONESBORO               35.82N 90.69W
05/02/2008  E0.75 INCH       CRAIGHEAD          AR   BROADCAST MEDIA

            PENNY SIZE HAIL ON DAN AVENUE IN JONESBORO.

1237 PM     HAIL             JONESBORO               35.82N 90.69W
05/02/2008  E1.00 INCH       CRAIGHEAD          AR   EMERGENCY MNGR

            QUARTER SIZE HAIL ON ARKANSAS STATE UNIVERSITY CAMPUS IN
            JONESBORO.

1250 PM     FLASH FLOOD      JONESBORO               35.82N 90.69W
05/02/2008                   CRAIGHEAD          AR   EMERGENCY MNGR

            FLOODING ON WASHINGTON STREET IN JONESBORO.

1255 PM     TSTM WND GST     BROOKLAND               35.90N 90.58W
05/02/2008  E70.00 MPH       CRAIGHEAD          AR   TRAINED SPOTTER

            ESTIMATED 60 TO 70 MPH WINDS IN BROOKLAND.

0105 PM     TSTM WND DMG     BROOKLAND               35.90N 90.58W
05/02/2008                   CRAIGHEAD          AR   EMERGENCY MNGR

            TREE LIMBS DOWN IN BROOKLAND.

0108 PM     TSTM WND DMG     4 NE BROOKLAND          35.94N 90.53W
05/02/2008                   CRAIGHEAD          AR   EMERGENCY MNGR

            2 GRAIN BINS DESTROYED AND POWER LINES DOWN NEAR THE
            INTERSECTION OF COUNTY ROAD 977 AND 997.

0110 PM     TORNADO          4 SE PARAGOULD          36.02N 90.46W
05/02/2008                   GREENE             AR   PUBLIC

            TORNADO 4 MILES NORTH OF DIXIE NEAR GREENE/CRAIGHEAD
            COUNTY LINE.

0139 PM     TSTM WND DMG     2 NE SENATH             36.15N 90.14W
05/02/2008                   DUNKLIN            MO   LAW ENFORCEMENT

            BARN DESTROYED WITH CONTENTS STREWN JUST NORTH OF CARUTH.
            UNKNOWN AT TIME IF TORNADO DAMAGE.

0151 PM     FUNNEL CLOUD     1 S KENNETT             36.23N 90.05W
05/02/2008                   DUNKLIN            MO   TRAINED SPOTTER

            NUMEROUS REPORTS OF FUNNEL CLOUDS JUST SOUTH OF KENNETT
            ALONG HIGHWAY Z.

&&

JKT
Local storm report, May 2, 2:38 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
238 PM CDT FRI MAY 02 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1118 AM     TSTM WND GST     OAK GROVE HEIGHTS       36.13N 90.52W
05/02/2008  E60.00 MPH       GREENE             AR   PUBLIC

            ESTIMATED 60 MPH WIND GUSTS IN OAK GROVE HEIGHTS.

1210 PM     HAIL             3 N KENNETT             36.28N 90.05W
05/02/2008  E1.00 INCH       DUNKLIN            MO   PUBLIC

            DIME TO QUARTER SIZE HAIL NORTH OF KENNETT.

1218 PM     HAIL             CASH                    35.80N 90.93W
05/02/2008  E0.75 INCH       CRAIGHEAD          AR   POST OFFICE

            PENNY SIZE HAIL IN CASH.

1224 PM     HAIL             4 W JONESBORO           35.82N 90.76W
05/02/2008  E1.00 INCH       CRAIGHEAD          AR   EMERGENCY MNGR

            QUARTER SIZE HAIL AT COUNTY ROAD 151 AND STATE HIGHWAY
            91. HAS BEEN OCCURRING FOR SEVERAL MINUTES.

1224 PM     TSTM WND GST     4 W JONESBORO           35.82N 90.76W
05/02/2008  E60.00 MPH       CRAIGHEAD          AR   EMERGENCY MNGR

            60 MPH WIND ESTIMATED WIND GUSTS AT COUNTY ROAD 151 AND
            STATE HIGHWAY 91.

1233 PM     HAIL             JONESBORO               35.82N 90.69W
05/02/2008  E0.75 INCH       CRAIGHEAD          AR   BROADCAST MEDIA

            PENNY SIZE HAIL ON DAN AVENUE IN JONESBORO.

1237 PM     HAIL             JONESBORO               35.82N 90.69W
05/02/2008  E1.00 INCH       CRAIGHEAD          AR   EMERGENCY MNGR

            QUARTER SIZE HAIL ON ARKANSAS STATE UNIVERSITY CAMPUS IN
            JONESBORO.

1250 PM     FLASH FLOOD      JONESBORO               35.82N 90.69W
05/02/2008                   CRAIGHEAD          AR   EMERGENCY MNGR

            FLOODING ON WASHINGTON STREET IN JONESBORO.

1255 PM     TSTM WND GST     BROOKLAND               35.90N 90.58W
05/02/2008  E70.00 MPH       CRAIGHEAD          AR   TRAINED SPOTTER

            ESTIMATED 60 TO 70 MPH WINDS IN BROOKLAND.

0105 PM     TSTM WND DMG     BROOKLAND               35.90N 90.58W
05/02/2008                   CRAIGHEAD          AR   EMERGENCY MNGR

            TREE LIMBS DOWN IN BROOKLAND.

0108 PM     TSTM WND DMG     4 NE BROOKLAND          35.94N 90.53W
05/02/2008                   CRAIGHEAD          AR   EMERGENCY MNGR

            2 GRAIN BINS DESTROYED AND POWER LINES DOWN NEAR THE
            INTERSECTION OF COUNTY ROAD 977 AND 997.

0110 PM     TORNADO          4 SE PARAGOULD          36.02N 90.46W
05/02/2008                   GREENE             AR   PUBLIC

            TORNADO 4 MILES NORTH OF DIXIE NEAR GREENE/CRAIGHEAD
            COUNTY LINE.

0139 PM     TSTM WND DMG     2 NE SENATH             36.15N 90.14W
05/02/2008                   DUNKLIN            MO   LAW ENFORCEMENT

            BARN DESTROYED WITH CONTENTS STREWN JUST NORTH OF CARUTH.
            UNKNOWN AT TIME IF TORNADO DAMAGE.

0151 PM     FUNNEL CLOUD     1 S KENNETT             36.23N 90.05W
05/02/2008                   DUNKLIN            MO   TRAINED SPOTTER

            NUMEROUS REPORTS OF FUNNEL CLOUDS JUST SOUTH OF KENNETT
            ALONG HIGHWAY Z.

0233 PM     HAIL             7 NW BETHLEHEM          34.64N 89.42W
05/02/2008  E0.75 INCH       MARSHALL           MS   AMATEUR RADIO

            PENNY SIZE HAIL REPORTED.

&&

JKT
Special weather statement, May 2, 2:45 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
245 PM CDT FRI MAY 2 2008

TNZ049-050-088-089-022015-
FAYETTE TN-SHELBY TN-HAYWOOD TN-TIPTON TN-
245 PM CDT FRI MAY 2 2008

...THIS SIGNIFICANT WEATHER ALERT IS FOR...

  NORTHWESTERN FAYETTE COUNTY IN SOUTHWEST TENNESSEE...
  SOUTHWESTERN HAYWOOD COUNTY IN SOUTHWEST TENNESSEE...
  EASTERN SHELBY COUNTY IN SOUTHWEST TENNESSEE...
  EASTERN TIPTON COUNTY IN SOUTHWEST TENNESSEE...

A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50
MPH WINDS WAS LOCATED 3 MILES SOUTH OF LAKELAND AT 245 PM CDT...
MOVING NORTHEAST AT 87 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.

PEOPLE IN FAYETTE...HAYWOOD...SHELBY AND TIPTON COUNTIES...INCLUDING
THE CITIES OF BARTLETT...COLLIERVILLE...COVINGTON...GERMANTOWN AND
MIDTOWN MEMPHIS...SHOULD MONITOR THIS STORM CLOSELY..

.A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ALERT AREA.
Local storm report, May 2, 2:56 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
256 PM CDT FRI MAY 02 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1118 AM     TSTM WND GST     OAK GROVE HEIGHTS       36.13N 90.52W
05/02/2008  E60.00 MPH       GREENE             AR   PUBLIC

            ESTIMATED 60 MPH WIND GUSTS IN OAK GROVE HEIGHTS.

1210 PM     HAIL             3 N KENNETT             36.28N 90.05W
05/02/2008  E1.00 INCH       DUNKLIN            MO   PUBLIC

            DIME TO QUARTER SIZE HAIL NORTH OF KENNETT.

1218 PM     HAIL             CASH                    35.80N 90.93W
05/02/2008  E0.75 INCH       CRAIGHEAD          AR   POST OFFICE

            PENNY SIZE HAIL IN CASH.

1224 PM     HAIL             4 W JONESBORO           35.82N 90.76W
05/02/2008  E1.00 INCH       CRAIGHEAD          AR   EMERGENCY MNGR

            QUARTER SIZE HAIL AT COUNTY ROAD 151 AND STATE HIGHWAY
            91. HAS BEEN OCCURRING FOR SEVERAL MINUTES.

1224 PM     TSTM WND GST     4 W JONESBORO           35.82N 90.76W
05/02/2008  E60.00 MPH       CRAIGHEAD          AR   EMERGENCY MNGR

            60 MPH WIND ESTIMATED WIND GUSTS AT COUNTY ROAD 151 AND
            STATE HIGHWAY 91.

1233 PM     HAIL             JONESBORO               35.82N 90.69W
05/02/2008  E0.75 INCH       CRAIGHEAD          AR   BROADCAST MEDIA

            PENNY SIZE HAIL ON DAN AVENUE IN JONESBORO.

1237 PM     HAIL             JONESBORO               35.82N 90.69W
05/02/2008  E1.00 INCH       CRAIGHEAD          AR   EMERGENCY MNGR

            QUARTER SIZE HAIL ON ARKANSAS STATE UNIVERSITY CAMPUS IN
            JONESBORO.

1250 PM     FLASH FLOOD      JONESBORO               35.82N 90.69W
05/02/2008                   CRAIGHEAD          AR   EMERGENCY MNGR

            FLOODING ON WASHINGTON STREET IN JONESBORO.

1255 PM     TSTM WND GST     BROOKLAND               35.90N 90.58W
05/02/2008  E70.00 MPH       CRAIGHEAD          AR   TRAINED SPOTTER

            ESTIMATED 60 TO 70 MPH WINDS IN BROOKLAND.

0105 PM     TSTM WND DMG     BROOKLAND               35.90N 90.58W
05/02/2008                   CRAIGHEAD          AR   EMERGENCY MNGR

            TREE LIMBS DOWN IN BROOKLAND.

0108 PM     TSTM WND DMG     4 NE BROOKLAND          35.94N 90.53W
05/02/2008                   CRAIGHEAD          AR   EMERGENCY MNGR

            2 GRAIN BINS DESTROYED AND POWER LINES DOWN NEAR THE
            INTERSECTION OF COUNTY ROAD 977 AND 997.

0110 PM     TORNADO          4 SE PARAGOULD          36.02N 90.46W
05/02/2008                   GREENE             AR   PUBLIC

            TORNADO 4 MILES NORTH OF DIXIE NEAR GREENE/CRAIGHEAD
            COUNTY LINE.

0139 PM     TSTM WND DMG     2 NE SENATH             36.15N 90.14W
05/02/2008                   DUNKLIN            MO   LAW ENFORCEMENT

            BARN DESTROYED WITH CONTENTS STREWN JUST NORTH OF CARUTH.
            UNKNOWN AT TIME IF TORNADO DAMAGE.

0151 PM     FUNNEL CLOUD     1 S KENNETT             36.23N 90.05W
05/02/2008                   DUNKLIN            MO   TRAINED SPOTTER

            NUMEROUS REPORTS OF FUNNEL CLOUDS JUST SOUTH OF KENNETT
            ALONG HIGHWAY Z.

0233 PM     HAIL             7 NW BETHLEHEM          34.64N 89.42W
05/02/2008  E0.75 INCH       MARSHALL           MS   AMATEUR RADIO

            PENNY SIZE HAIL REPORTED.

0250 PM     TORNADO          4 NE LEPANTO            35.65N 90.28W
05/02/2008                   POINSETT           AR   TRAINED SPOTTER

            TORNADO REPORTED NORTHEAST OF LEPANTO NEAR HIGHWAY 77.

&&

JKT
Local storm report, May 2, 3:01 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
301 PM CDT FRI MAY 02 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1118 AM     TSTM WND GST     OAK GROVE HEIGHTS       36.13N 90.52W
05/02/2008  E60.00 MPH       GREENE             AR   PUBLIC

            ESTIMATED 60 MPH WIND GUSTS IN OAK GROVE HEIGHTS.

1210 PM     HAIL             3 N KENNETT             36.28N 90.05W
05/02/2008  E1.00 INCH       DUNKLIN            MO   PUBLIC

            DIME TO QUARTER SIZE HAIL NORTH OF KENNETT.

1218 PM     HAIL             CASH                    35.80N 90.93W
05/02/2008  E0.75 INCH       CRAIGHEAD          AR   POST OFFICE

            PENNY SIZE HAIL IN CASH.

1224 PM     TSTM WND GST     4 W JONESBORO           35.82N 90.76W
05/02/2008  E60.00 MPH       CRAIGHEAD          AR   EMERGENCY MNGR

            60 MPH WIND ESTIMATED WIND GUSTS AT COUNTY ROAD 151 AND
            STATE HIGHWAY 91.

1224 PM     HAIL             4 W JONESBORO           35.82N 90.76W
05/02/2008  E1.00 INCH       CRAIGHEAD          AR   EMERGENCY MNGR

            QUARTER SIZE HAIL AT COUNTY ROAD 151 AND STATE HIGHWAY
            91. HAS BEEN OCCURRING FOR SEVERAL MINUTES.

1233 PM     HAIL             JONESBORO               35.82N 90.69W
05/02/2008  E0.75 INCH       CRAIGHEAD          AR   BROADCAST MEDIA

            PENNY SIZE HAIL ON DAN AVENUE IN JONESBORO.

1237 PM     HAIL             JONESBORO               35.82N 90.69W
05/02/2008  E1.00 INCH       CRAIGHEAD          AR   EMERGENCY MNGR

            QUARTER SIZE HAIL ON ARKANSAS STATE UNIVERSITY CAMPUS IN
            JONESBORO.

1250 PM     FLASH FLOOD      JONESBORO               35.82N 90.69W
05/02/2008                   CRAIGHEAD          AR   EMERGENCY MNGR

            FLOODING ON WASHINGTON STREET IN JONESBORO.

1255 PM     TSTM WND GST     BROOKLAND               35.90N 90.58W
05/02/2008  E70.00 MPH       CRAIGHEAD          AR   TRAINED SPOTTER

            ESTIMATED 60 TO 70 MPH WINDS IN BROOKLAND.

0105 PM     TSTM WND DMG     BROOKLAND               35.90N 90.58W
05/02/2008                   CRAIGHEAD          AR   EMERGENCY MNGR

            TREE LIMBS DOWN IN BROOKLAND.

0108 PM     TSTM WND DMG     4 NE BROOKLAND          35.94N 90.53W
05/02/2008                   CRAIGHEAD          AR   EMERGENCY MNGR

            2 GRAIN BINS DESTROYED AND POWER LINES DOWN NEAR THE
            INTERSECTION OF COUNTY ROAD 977 AND 997.

0110 PM     TORNADO          4 SE PARAGOULD          36.02N 90.46W
05/02/2008                   GREENE             AR   PUBLIC

            TORNADO 4 MILES NORTH OF DIXIE NEAR GREENE/CRAIGHEAD
            COUNTY LINE.

0139 PM     TSTM WND DMG     2 NE SENATH             36.15N 90.14W
05/02/2008                   DUNKLIN            MO   LAW ENFORCEMENT

            BARN DESTROYED WITH CONTENTS STREWN JUST NORTH OF CARUTH.
            UNKNOWN AT TIME IF TORNADO DAMAGE.

0151 PM     FUNNEL CLOUD     1 S KENNETT             36.23N 90.05W
05/02/2008                   DUNKLIN            MO   TRAINED SPOTTER

            NUMEROUS REPORTS OF FUNNEL CLOUDS JUST SOUTH OF KENNETT
            ALONG HIGHWAY Z.

0233 PM     HAIL             7 NW BETHLEHEM          34.64N 89.42W
05/02/2008  E0.75 INCH       MARSHALL           MS   AMATEUR RADIO

            PENNY SIZE HAIL REPORTED.

0250 PM     TORNADO          4 NE LEPANTO            35.65N 90.28W
05/02/2008                   POINSETT           AR   TRAINED SPOTTER

            TORNADO REPORTED NORTHEAST OF LEPANTO NEAR HIGHWAY 77.

0254 PM     TORNADO          THREE WAY               35.70N 90.25W
05/02/2008                   MISSISSIPPI        AR   LAW ENFORCEMENT

            TORNADO NEAR THREE WAY MOVING NORTHEAST.

&&

JKT
Local storm report, May 2, 3:21 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
321 PM CDT FRI MAY 02 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1118 AM     TSTM WND GST     OAK GROVE HEIGHTS       36.13N 90.52W
05/02/2008  E60.00 MPH       GREENE             AR   PUBLIC

            ESTIMATED 60 MPH WIND GUSTS IN OAK GROVE HEIGHTS.

1210 PM     HAIL             3 N KENNETT             36.28N 90.05W
05/02/2008  E1.00 INCH       DUNKLIN            MO   PUBLIC

            DIME TO QUARTER SIZE HAIL NORTH OF KENNETT.

1218 PM     HAIL             CASH                    35.80N 90.93W
05/02/2008  E0.75 INCH       CRAIGHEAD          AR   POST OFFICE

            PENNY SIZE HAIL IN CASH.

1224 PM     HAIL             4 W JONESBORO           35.82N 90.76W
05/02/2008  E1.00 INCH       CRAIGHEAD          AR   EMERGENCY MNGR

            QUARTER SIZE HAIL AT COUNTY ROAD 151 AND STATE HIGHWAY
            91. HAS BEEN OCCURRING FOR SEVERAL MINUTES.

1224 PM     TSTM WND GST     4 W JONESBORO           35.82N 90.76W
05/02/2008  E60.00 MPH       CRAIGHEAD          AR   EMERGENCY MNGR

            60 MPH WIND ESTIMATED WIND GUSTS AT COUNTY ROAD 151 AND
            STATE HIGHWAY 91.

1233 PM     HAIL             JONESBORO               35.82N 90.69W
05/02/2008  E0.75 INCH       CRAIGHEAD          AR   BROADCAST MEDIA

            PENNY SIZE HAIL ON DAN AVENUE IN JONESBORO.

1237 PM     HAIL             JONESBORO               35.82N 90.69W
05/02/2008  E1.00 INCH       CRAIGHEAD          AR   EMERGENCY MNGR

            QUARTER SIZE HAIL ON ARKANSAS STATE UNIVERSITY CAMPUS IN
            JONESBORO.

1250 PM     FLASH FLOOD      JONESBORO               35.82N 90.69W
05/02/2008                   CRAIGHEAD          AR   EMERGENCY MNGR

            FLOODING ON WASHINGTON STREET IN JONESBORO.

1255 PM     TSTM WND GST     BROOKLAND               35.90N 90.58W
05/02/2008  E70.00 MPH       CRAIGHEAD          AR   TRAINED SPOTTER

            ESTIMATED 60 TO 70 MPH WINDS IN BROOKLAND.

0105 PM     TSTM WND DMG     BROOKLAND               35.90N 90.58W
05/02/2008                   CRAIGHEAD          AR   EMERGENCY MNGR

            TREE LIMBS DOWN IN BROOKLAND.

0108 PM     TSTM WND DMG     4 NE BROOKLAND          35.94N 90.53W
05/02/2008                   CRAIGHEAD          AR   EMERGENCY MNGR

            2 GRAIN BINS DESTROYED AND POWER LINES DOWN NEAR THE
            INTERSECTION OF COUNTY ROAD 977 AND 997.

0110 PM     TORNADO          4 SE PARAGOULD          36.02N 90.46W
05/02/2008                   GREENE             AR   PUBLIC

            TORNADO 4 MILES NORTH OF DIXIE NEAR GREENE/CRAIGHEAD
            COUNTY LINE.

0139 PM     TSTM WND DMG     2 NE SENATH             36.15N 90.14W
05/02/2008                   DUNKLIN            MO   LAW ENFORCEMENT

            BARN DESTROYED WITH CONTENTS STREWN JUST NORTH OF CARUTH.
            UNKNOWN AT TIME IF TORNADO DAMAGE.

0151 PM     FUNNEL CLOUD     1 S KENNETT             36.23N 90.05W
05/02/2008                   DUNKLIN            MO   TRAINED SPOTTER

            NUMEROUS REPORTS OF FUNNEL CLOUDS JUST SOUTH OF KENNETT
            ALONG HIGHWAY Z.

0233 PM     HAIL             7 NW BETHLEHEM          34.64N 89.42W
05/02/2008  E0.75 INCH       MARSHALL           MS   AMATEUR RADIO

            PENNY SIZE HAIL REPORTED.

0250 PM     TORNADO          4 NE LEPANTO            35.65N 90.28W
05/02/2008                   POINSETT           AR   TRAINED SPOTTER

            TORNADO REPORTED NORTHEAST OF LEPANTO NEAR HIGHWAY 77.

0254 PM     TORNADO          THREE WAY               35.70N 90.25W
05/02/2008                   MISSISSIPPI        AR   LAW ENFORCEMENT

            TORNADO NEAR THREE WAY MOVING NORTHEAST.

0320 PM     TORNADO          2 S PARKIN              35.24N 90.55W
05/02/2008                   CROSS              AR   STORM CHASER

            LARGE TORNADO ON THE GROUND JUST SOUTH OF PARKIN.

&&

JKT

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 2, 3:29 AM CDTWind AdvisoryMEGClay, Craighead, Crittenden, Cross, Greene, Lawrence and 6 more17 hr
May 2, 10:45 AM CDTFlash Flood WarningMEGLawrence, Randolph2 hr
May 2, 11:09 AM CDTSevere Thunderstorm WarningMEGCraighead, Greene36 min
May 2, 12:13 PM CDTSevere Thunderstorm WarningMEGCraighead, Poinsett47 min
May 2, 12:42 PM CDTFlash Flood WarningMEGCraighead93 min
May 2, 12:54 PM CDTSevere Thunderstorm WarningMEGCraighead, Greene21 min
May 2, 12:59 PM CDTFlash Flood WarningMEGGreene91 min
May 2, 1:01 PM CDTTornado WarningMEGCraighead, Greene44 min
May 2, 1:11 PM CDTFlash Flood WarningMEGLawrence64 min
May 2, 1:49 PM CDTTornado WarningMEGCross, St. Francis41 min
May 2, 2:18 PM CDTTornado WarningMEGCross, Mississippi, Poinsett42 min
May 2, 2:25 PM CDTTornado WarningMEGCross, Lee, St. Francis50 min
May 2, 2:54 PM CDTTornado WarningMEGMississippi51 min
May 2, 2:56 PM CDTTornado WarningMEGCrittenden, Cross, St. Francis49 min
May 2, 2:57 PM CDTFlash Flood WarningMEGCross, St. Francis93 min
May 2, 3:03 PM CDTTornado WarningMEGLee, Phillips, St. Francis57 min
May 2, 3:23 PM CDTTornado WarningMEGCrittenden, Cross, Mississippi52 min
May 2, 3:55 PM CDTTornado WarningMEGMississippi50 min
May 2, 4:03 PM CDTTornado WarningMEGCrittenden, Lee29 min
May 2, 4:05 PM CDTTornado WarningMEGMississippi40 min
May 2, 4:35 PM CDTTornado WarningMEGMississippi40 min
May 2, 4:55 PM CDTFlash Flood WarningMEGMississippi95 min
May 2, 5:06 PM CDTSevere Thunderstorm WarningMEGPhillips39 min

Nearby

Flash Flood Warnings in Arkansas, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.